MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928856
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9308766.Medical device expiration date: 2024-11-30.Device manufacture date: 2019-11-04.Medical device lot #: 9301909.Medical device expiration date: 2024-11-30.Device manufacture date: 2019-10-28.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of syringes 1.0ml 31ga 8mm 10bag 500 pl/wg experienced foreign matter contamination which was noted during use.The following information was provided by the initial reporter: material no:928856, batch no: 9308766 and 9301909.Consumer reported foreign matter white mucus around the needle from this current box and prior unknown box same size.Consumer reported moisture inside barrel of syringe from this current box and prior unknown box same size.Date of event: unknown.
 
Event or Problem Description
It was reported that an unspecified number of syringes 1.0ml 31ga 8mm 10bag 500 pl/wg experienced foreign matter contamination which was noted during use.The following information was provided by the initial reporter: material no:928856 batch no: 9308766 and 9301909.Consumer reported foreign matter white mucus around the needle from this current box and prior unknown box same size consumer reported moisture inside barrel of syringe from this current box and prior unknown box same size date of event: unknown.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.4.Medical device lot #: unknown d.4.Medical device expiration date: unknown d.10 device available for eval yes, d.10 returned to manufacturer on: h.4.Device manufacture date: unknown h.6.Investigation summary customer returned (1) loose 1cc syringe from an unknown lot number and (10) 1cc, 8mm, 31g walgreens syringes in an open poly bag from lot # 9308766.No samples were returned from lot # 9301909.Customer states that there is white mucus around the needle and moisture inside the barrel of the syringe.All of the returned syringes were examined and no foreign matter was observed in or on any of the samples in the sealed poly bag.However, the loose sample exhibited some foreign material on the cannula.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely uncured adhesive mixed with silicone.A review of the device history record was completed for batch# 9308766.All inspections were performed per the applicable operations qc specifications.There were two (2) notifications [200858486, 200857791] noted that did not pertain to the complaint.A review of the device history record was completed for batch# 9301909.All inspections were performed per the applicable operations qc specifications.There were four (4) notifications [200856726, 200857227, 200857278, 200856828] noted that did not pertain to the complaint.Bd was able to duplicate or confirm the customer¿s indicated failure (for unknown lot number) bd was not able to duplicate or confirm the customer¿s indicated failure (for lot # 9308766 and lot # 9301909) reviews of the dhr, quality notifications, or maintenance dispatches were not possible as the batch number is unknown.Root cause cannot be determined.

Brand Name
SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10497785
Report Number1920898-2020-01164
Device Sequence Number3055484
Product Code FMF
UDI-Device Identifier00311917048130
UDI-Public00311917048130
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number928856
Device Catalogue Number928856
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;